I am 27 years old and have been on Methadone for pain managment for over 2 years now after having been prescribed Percocet for nearly 8 years. I have suffered from severe Endometriosos for 10 years and had my right ovary removed during one of 8 surgeries to treat the disease. I am now almost 21 weeks pregnant with a baby girl and have been, under the supervision of my doctor, weaning down from over 40mg a day. Almost 6 days ago I took my last 5mg dose of the Methadone and have since felt pretty horrible. I have had constant withdrawal symptoms including loose stools, constant sneezing and yawning, muscle pain, and insomnia, to name a few. I am committed to do this, however, I just need to know if this is potentially harming my baby or how long these symptoms should last...the weaning process was done through out the first 20 weeks.
You are a courageous woman to undertake the methadone wean for the sake of your baby. There is no danger to the baby during the gradual weaning of your medication during the pregnancy. The main risk to the baby would be from withdrawal after birth if you still continued to take the methadone. You are greatly helping your baby without any risk to him/her.
how are you doing now? I am almost 14 weeks pregnant and detoxing form methadone use for about 3 years. the worst symptom I have is the anxiety and depresssion. I have been on some sort of pain medication for 6 years and now nothing. I am taking ambien at night but it only provides a couple hours of sleep. Will this get better or is something else wrong with me?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.